IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

An Application of Nonstationary Iterative Methods for Solving a Multi-Country Model with Rational Expectations

  • Manfred Gilli
  • Giorgio Pauletto


    (Department of Econometrics, University of Geneva)

In this paper we present an implementation of a Newton method based on iterative Krylov subspace methods such as GMRES, QMR and BiCGSTAB for solving large nonlinear macroeconometric models. These methods are tested for the solution of the model MULTIMOD and the computational costs of the different techniques are compared together with a sparse direct method.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Our checks indicate that this address may not be valid because: 404 Not Found. If this is indeed the case, please notify (Christopher F. Baum)

Download Restriction: no

Paper provided by Society for Computational Economics in its series Computing in Economics and Finance 1996 with number _045.

in new window

Date of creation:
Date of revision:
Handle: RePEc:sce:scecf6:_045
Contact details of provider: Postal: Department of Econometrics, University of Geneva, 102 Bd Carl-Vogt, 1211 Geneva 4, Switzerland
Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Fair, Ray C & Taylor, John B, 1983. "Solution and Maximum Likelihood Estimation of Dynamic Nonlinear Rational Expectations Models," Econometrica, Econometric Society, vol. 51(4), pages 1169-85, July.
  2. Boucekkine, Raouf, 1995. "An alternative methodology for solving nonlinear forward-looking models," Journal of Economic Dynamics and Control, Elsevier, vol. 19(4), pages 711-734, May.
  3. Hall, S G, 1985. "On the Solution of Large Economic Models with Consistent Expectations," Bulletin of Economic Research, Wiley Blackwell, vol. 37(2), pages 157-61, May.
  4. Fisher, P. G. & Holly, S. & Hughes Hallett, A. J., 1986. "Efficient solution techniques for dynamic non-linear rational expectations models," Journal of Economic Dynamics and Control, Elsevier, vol. 10(1-2), pages 139-145, June.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:sce:scecf6:_045. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Christopher F. Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.